Alert archive / West Virginia / Wind Advisories in 2025
Wind Advisory 2, NWS Charleston, WV
NWS Charleston, WV issued this wind advisory at Jan 28, 2025, 11:04 AM EST for Pocahontas County, Randolph County, West Virginia. It took effect at Jan 28, 2025, 10:00 PM EST. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2025, 11:04 AM EST (16:04 UTC)
- In effect from
- Jan 28, 2025, 10:00 PM EST
- Expired
- Jan 29, 2025, 10:48 PM EST
- In force
- 25 hr
- Issued by
- NWS Charleston, WV
Counties Pocahontas County, WV, Randolph County, WV
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 4.1 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1905 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
661 WWUS71 KRLX 281604 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 1104 AM EST Tue Jan 28 2025 WVZ523-526-290015- /O.NEW.KRLX.WI.Y.0002.250129T0300Z-250130T0600Z/ /O.CON.KRLX.WI.Y.0001.000000T0000Z-250128T2000Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 1104 AM EST Tue Jan 28 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 AM EST THURSDAY... * WHAT...For the first Wind Advisory, west winds 15 to 25 mph with gusts up to 55 mph. For the second Wind Advisory, west winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Northwest Pocahontas and Southeast Randolph Counties. * WHEN...The first Wind Advisory will continue until 3 PM this afternoon. Winds will diminish from 3 PM this afternoon through early this evening. Then, winds will increase again later tonight. A second Wind Advisory will be in effect from 10 PM this evening until late Wednesday night. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. Additional information can be found at https://www.weather.gov/rlx as well as on our Facebook and Twitter pages. && $$
6 follow-up statements
419 WWUS71 KRLX 281935 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 235 PM EST Tue Jan 28 2025 WVZ523-526-290345- /O.EXP.KRLX.WI.Y.0001.000000T0000Z-250128T2000Z/ /O.CON.KRLX.WI.Y.0002.250129T0300Z-250130T0600Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 235 PM EST Tue Jan 28 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 1 AM EST THURSDAY... ...WIND ADVISORY WILL EXPIRE AT 3 PM EST THIS AFTERNOON... * WHAT...West winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Northwest Pocahontas and Southeast Randolph Counties. * WHEN...The current Wind Advisory will expire at 3 PM this afternoon. Winds will then be below advisory criteria from 3 PM this afternoon until 10 PM tonight. Winds will increase again later tonight. A second Wind Advisory will be in effect from 10 PM tonight through 1 AM EST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. Additional information can be found at https://www.weather.gov/rlx as well as on our Facebook and Twitter pages. && $$
085 WWUS71 KRLX 290252 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 952 PM EST Tue Jan 28 2025 WVZ523-526-291115- /O.CON.KRLX.WI.Y.0002.250129T0300Z-250130T0600Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Harman and Snowshoe 952 PM EST Tue Jan 28 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY... * WHAT...West winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Northwest Pocahontas and Southeast Randolph Counties. * WHEN...Until 1 AM EST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Wind gusts in excess of 55 mph are possible across the highest mountain ridges, primarily above 4,000 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. Additional information can be found at https://www.weather.gov/rlx as well as on our Facebook and Twitter pages. && $$ GW
414 WWUS71 KRLX 291047 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 547 AM EST Wed Jan 29 2025 WVZ523-526-291900- /O.CON.KRLX.WI.Y.0002.000000T0000Z-250130T0600Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Harman and Snowshoe 547 AM EST Wed Jan 29 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY... * WHAT...West winds 20 to 30 mph with gusts up to 55 mph. * WHERE...Northwest Pocahontas and Southeast Randolph Counties. * WHEN...Until 1 AM EST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. Additional information can be found at https://www.weather.gov/rlx as well as on our Facebook and Twitter pages. && $$ JLB
800 WWUS71 KRLX 291807 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 107 PM EST Wed Jan 29 2025 WVZ523-526-300215- /O.CON.KRLX.WI.Y.0002.000000T0000Z-250130T0600Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Harman and Snowshoe 107 PM EST Wed Jan 29 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY... * WHAT...West winds 15 to 25 mph with gusts up to 55 mph. * WHERE...Northwest Pocahontas and Southeast Randolph Counties. * WHEN...Until 1 AM EST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. Additional information can be found at https://www.weather.gov/rlx as well as on our Facebook and Twitter pages. && $$
639 WWUS71 KRLX 300203 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 903 PM EST Wed Jan 29 2025 WVZ523-526-300600- /O.CON.KRLX.WI.Y.0002.000000T0000Z-250130T0600Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 903 PM EST Wed Jan 29 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY... * WHAT...Northwest winds 15 to 25 mph with gusts up to 50 mph, primarily across the higher mountain ridges. * WHERE...Northwest Pocahontas and Southeast Randolph Counties. * WHEN...Until 1 AM EST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. Additional information can be found at https://www.weather.gov/rlx as well as on our Facebook and Twitter pages. && $$ GW
310 WWUS71 KRLX 300348 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 1048 PM EST Wed Jan 29 2025 WVZ523-526-300500- /O.CAN.KRLX.WI.Y.0002.000000T0000Z-250130T0600Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 1048 PM EST Wed Jan 29 2025 ...WIND ADVISORY IS CANCELLED... Wind gusts have subsided to less than 40 mph across the highest mountain ridges and will continue to steadily decrease further overnight. Therefore the Wind Advisory has been cancelled. $$ GW
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Jan 28, 10:20 AM EST, 44 minutes earlier.
Area forecast discussion, Jan 28, 10:20 AM EST, 44 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 1020 AM EST Tue Jan 28 2025 .SYNOPSIS... Dry and windy today. Breezy again, with low end precipitation chances on Wednesday. More widespread precipitation should accompany system late this week into the weekend. && .NEAR TERM /THROUGH TONIGHT/... As of 1019 AM Tuesday... As of now, the near term forecast remains on track. Breezy conditions will subside late this afternoon and into this evening, and will likely pick up again beginning around 03Z Wednesday, lasting through Wednesday night. Once again, the strongest wind gusts will be in the northern mountains with occasional gusts up to 50 mph possible. As of 640 AM Tuesday... Clouds are slowly eroding and will continue to clear as the day progresses. A few patches of very light precipitation that managed to overcome the dry air will exit to the southeast this morning. As of 240 AM Tuesday... Key Point: * Wind Advisory remains in effect for portions of the northeast mountains through mid afternoon. A front lowers into Ohio and Pennsylvania while a passing disturbance brings clouds into the area early this morning; however, a rather stout layer of dry air should prevent all but a few sprinkles or flurries from reaching the ground. The front stalls to the north during the day and then retreats even farther to the north tonight. Meanwhile, dry air and nearly zonal upper level flow will continue to support dry weather within the area. Breezy conditions will carry into the afternoon, with 20 to 30 mph gusts are expected for the lowlands while gusts may exceed 50 mph at times in the higher elevations of the northeast mountains. Winds should ease a bit late in the day, though this ebb will be short lived as strong gusts redevelop ahead of a system late tonight into early Wednesday. High temperatures are expected to reach 40s in the lowlands and upper 20s to low 40s within the mountains. Lows for tonight then fall into the mid 20 to upper 30 degree range. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... As of 205 AM Tuesday... Key Points: * Light snow accumulations possible northeast mountain Wednesday. * Breezy across the lowlands Wednesday. * Wind gusts up to 49 mph across the northern mountains possible. A Wind Advisory will be required . * Dry and warmer Thursday. * Next chance for precipitation could arrive late Thursday. Guidance continues to show a fast moving shortwave, embedded in the broader trough, clipping our northeast mountains on Wednesday. This feature will set up a moisture connection with the Great Lakes to produce a few enhanced snow showers across the northeast mountains Wednesday afternoon and evening. HREF ensemble guidance indicate 70 to 80% probability for measurable snow, while WPC expected amounts are under 1 inch, with higher amounts further north of our area. Because NBM suggests mostly dry conditions, will introduce slight chance PoPs across the northeast mountains Wednesday afternoon. The real impact from this disturbance continues to be strong gusty winds, mainly over the higher terrain. Deterministic models shows H850 winds about 45 to 50 knots under CAA Tuesday evening through Wednesday evening. HREF guidance suggests 100% probability for wind gusts greater than 50 mph (43 knots) along the highest peaks of our northeast mountains during the same time period. Across the lowlands, guidance show high probability for wind gust reaching 30 mph (26 knots). These wind gusts will require a Wind Advisory for the higher peaks of our WV mountains for Wednesday. Surface and aloft winds subside Wednesday evening as well as the snow showers. High pressure builds overhead as an upper ridge enters from the west for Thursday, providing dry and warmer conditions under light winds. However, a developing warm front could bring precipitation across portions of the area as early as Thursday night. Afternoon temperatures could reach the lower 50s across NE KY and portions of SE OH and southern WV on Wednesday and Thursday. Expect near normal lows for Wednesday, generally in the 20s across the lowlands, ranging into the teens over the northeast mountains. By Thursday night winds turns southwest in advance of an approaching warm front. This will bring a non-nocturnal temperature trend under WAA, providing nighttime temperatures to remains steady or cool just a little. && .LONG TERM /FRIDAY THROUGH MONDAY/... As of 205 AM Tuesday... Key Points: * Low pressure system brings widespread rainfall Friday and Saturday. * A cold front will follow behind the low, providing much colder air and few snow showers across northern sections and northeast mountains late Friday night into Saturday. By Friday, a surface low pressure center intensifies over the southern Midwest, with a warm front extending east across the OH valley into WV. This warm front will be accompanied by a series of H500 vorticity maximum, providing forcing as it lifts north. Expect periods of rain spreading across the area Friday and Friday night. A wintry mix of rain/freezing rain will be possible across the northern mountains during the onset of precipitation early Friday. Otherwise, strong WAA will allow for liquid precipitation areawide on Friday and Friday night. The rain and snow melt may produce small rises on some creeks and river. The surface low exits east over the Atlantic coast by late Friday night into early Saturday. Coincidentally, a cold front drops south as the low pressure system exits east. Colder air behind the cold front may bring some light snow showers along the northern mountains by the end of the event, possibly early Saturday morning. Have kept chance PoPs during this time. For the rest of the new week, northerly flow develops as the surface high pressure moves northeast of the area Sunday, followed by a cold front on Monday. These patterns may establish lake enhanced snow showers across our northern sections Sunday and Monday. Have kept slight chance PoPs during this time. && .AVIATION /15Z TUESDAY THROUGH SATURDAY/... As of 650 AM Tuesday... Mid to high level clouds will slowly erode from the area this morning, then VFR conditions should persist under mostly clear skies into tonight. An approaching system eventually spreads MVFR ceilings down towards the area early Wednesday, though restrictions should hold off until beyond the valid TAF period. Breezy conditions will continue much of the day, with 15 to 25kt gusts across the lowlands, and up to 45kt gusts possible at times along the higher mountain ridges. Winds ease this afternoon and evening, then strong gusts redevelop ahead of a system late tonight into early Wednesday morning. A period of LLWS could be possible before gusts pick back up tonight. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z WEDNESDAY... FORECAST CONFIDENCE: Medium. ALTERNATE SCENARIOS: A brief period of LLWS is possible tonight. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 15 16 17 18 19 20 21 22 23 00 01 02 EST 1HRLY 10 11 12 13 14 15 16 17 18 19 20 21 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY H H H H H H H H H H H H PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H H H H H H H H H H AFTER 12Z WEDNESDAY... No widespread IFR conditions are expected at this time. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...Wind Advisory until 3 PM EST this afternoon for WVZ523-526. OH...None. KY...None. VA...None. && SYNOPSIS...ARJ/JLB NEAR TERM...JLB/JMC SHORT TERM...ARJ LONG TERM...ARJ AVIATION...JLB
Hazardous weather outlook, Jan 28, 3:11 AM EST, 7 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 311 AM EST Tue Jan 28 2025 WVZ523-526-290900- Northwest Pocahontas-Southeast Randolph- 311 AM EST Tue Jan 28 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... This Hazardous Weather Outlook is for portions of northeast West Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Wind gusts of 45 to 55 mph are possible again late tonight into Wednesday. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Wind gusts of 45 to 55 mph are possible Wednesday into Wednesday night. Another Wind Advisory may be needed. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. WVZ516-518-520-522-524-525-290900- Southeast Raleigh-Southeast Fayette-Southeast Nicholas- Southeast Webster-Southeast Pocahontas-Northwest Randolph- 311 AM EST Tue Jan 28 2025 This Hazardous Weather Outlook is for portions of northeast and southeast West Virginia. .DAY ONE...Today and Tonight. Wind gusts up to 40 mph are possible this morning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Wind gusts up to 40 mph are possible on Wednesday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-039-040-515-517-519-521-290900- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne- Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha- Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton- Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour- Northwest Raleigh-Northwest Fayette-Northwest Nicholas- Northwest Webster- 311 AM EST Tue Jan 28 2025 This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio, southwest Virginia and much of West Virginia. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Wind Advisories in West Virginia, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.